Tratamiento exitoso de hepatitis autoinmune y síndrome de Evans con rituximab

Translated title of the contribution: Successful rituximab therapy in refractory autoimmune hepatitis and Evans syndrome

Elizabeth J. Carey, Krishni Somaratne, Jorge Rakela

Research output: Contribution to journalArticle

19 Citations (Scopus)

Abstract

A 44-year-old woman was found to have elevated aminotransferases, twice the upper limit of normal. Liver biopsy demonstrated a mixed inflammatory process suggestive of both primary biliary cirrhosis and autoimmune hepatitis (AIH). Prednisone and azathioprine were started, with normalization of aminotransferases. Six months later, she returned with worsening pruritus and re-evaluation demonstrated probable reactivation of AIH with acute elevation of liver injury tests. Repeat liver biopsy was suggestive of a flare of AIH which did not respond to prednisone, azathioprine, or mycophenolate mofetil. One month later the patient was hospitalized for sudden onset of anemia and thrombocytopenia, suggestive of autoimmune hemolytic anemia and idiopathic thrombocytopenic purpura consistent with Evans syndrome. Rituximab was initiated and mycophenolate mofetil discontinued. After one infusion of rituximab, liver injury tests significantly improved. Within four weeks of rituximab infusion (4 doses) the patient's Evans syndrome completely resolved with normal hemoglobin and platelet levels; aminotransferases also significantly improved to less than twice the upper limit of normal.

Original languageSpanish
Pages (from-to)1484-1487
Number of pages4
JournalRevista Medica de Chile
Volume139
Issue number11
DOIs
StatePublished - Nov 2011

Fingerprint

Autoimmune Hepatitis
Transaminases
Mycophenolic Acid
Liver
Azathioprine
Prednisone
Biopsy
Autoimmune Hemolytic Anemia
Idiopathic Thrombocytopenic Purpura
Biliary Liver Cirrhosis
Wounds and Injuries
Therapeutics
Pruritus
Thrombocytopenia
Anemia
Hemoglobins
Blood Platelets
Evans Syndrome
Rituximab

Keywords

  • Anemia
  • Autoimmune
  • Evans syndrome
  • Hemolytic
  • Hepatitis
  • Rituximab

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Tratamiento exitoso de hepatitis autoinmune y síndrome de Evans con rituximab. / Carey, Elizabeth J.; Somaratne, Krishni; Rakela, Jorge.

In: Revista Medica de Chile, Vol. 139, No. 11, 11.2011, p. 1484-1487.

Research output: Contribution to journalArticle

Carey, Elizabeth J. ; Somaratne, Krishni ; Rakela, Jorge. / Tratamiento exitoso de hepatitis autoinmune y síndrome de Evans con rituximab. In: Revista Medica de Chile. 2011 ; Vol. 139, No. 11. pp. 1484-1487.
@article{f3df87875e474e5797f9f0f5fd6b6dc2,
title = "Tratamiento exitoso de hepatitis autoinmune y s{\'i}ndrome de Evans con rituximab",
abstract = "A 44-year-old woman was found to have elevated aminotransferases, twice the upper limit of normal. Liver biopsy demonstrated a mixed inflammatory process suggestive of both primary biliary cirrhosis and autoimmune hepatitis (AIH). Prednisone and azathioprine were started, with normalization of aminotransferases. Six months later, she returned with worsening pruritus and re-evaluation demonstrated probable reactivation of AIH with acute elevation of liver injury tests. Repeat liver biopsy was suggestive of a flare of AIH which did not respond to prednisone, azathioprine, or mycophenolate mofetil. One month later the patient was hospitalized for sudden onset of anemia and thrombocytopenia, suggestive of autoimmune hemolytic anemia and idiopathic thrombocytopenic purpura consistent with Evans syndrome. Rituximab was initiated and mycophenolate mofetil discontinued. After one infusion of rituximab, liver injury tests significantly improved. Within four weeks of rituximab infusion (4 doses) the patient's Evans syndrome completely resolved with normal hemoglobin and platelet levels; aminotransferases also significantly improved to less than twice the upper limit of normal.",
keywords = "Anemia, Autoimmune, Evans syndrome, Hemolytic, Hepatitis, Rituximab",
author = "Carey, {Elizabeth J.} and Krishni Somaratne and Jorge Rakela",
year = "2011",
month = "11",
doi = "10.4067/S0034-98872011001100015",
language = "Spanish",
volume = "139",
pages = "1484--1487",
journal = "Revista Medica de Chile",
issn = "0034-9887",
publisher = "Sociedad Medica de Santiago",
number = "11",

}

TY - JOUR

T1 - Tratamiento exitoso de hepatitis autoinmune y síndrome de Evans con rituximab

AU - Carey, Elizabeth J.

AU - Somaratne, Krishni

AU - Rakela, Jorge

PY - 2011/11

Y1 - 2011/11

N2 - A 44-year-old woman was found to have elevated aminotransferases, twice the upper limit of normal. Liver biopsy demonstrated a mixed inflammatory process suggestive of both primary biliary cirrhosis and autoimmune hepatitis (AIH). Prednisone and azathioprine were started, with normalization of aminotransferases. Six months later, she returned with worsening pruritus and re-evaluation demonstrated probable reactivation of AIH with acute elevation of liver injury tests. Repeat liver biopsy was suggestive of a flare of AIH which did not respond to prednisone, azathioprine, or mycophenolate mofetil. One month later the patient was hospitalized for sudden onset of anemia and thrombocytopenia, suggestive of autoimmune hemolytic anemia and idiopathic thrombocytopenic purpura consistent with Evans syndrome. Rituximab was initiated and mycophenolate mofetil discontinued. After one infusion of rituximab, liver injury tests significantly improved. Within four weeks of rituximab infusion (4 doses) the patient's Evans syndrome completely resolved with normal hemoglobin and platelet levels; aminotransferases also significantly improved to less than twice the upper limit of normal.

AB - A 44-year-old woman was found to have elevated aminotransferases, twice the upper limit of normal. Liver biopsy demonstrated a mixed inflammatory process suggestive of both primary biliary cirrhosis and autoimmune hepatitis (AIH). Prednisone and azathioprine were started, with normalization of aminotransferases. Six months later, she returned with worsening pruritus and re-evaluation demonstrated probable reactivation of AIH with acute elevation of liver injury tests. Repeat liver biopsy was suggestive of a flare of AIH which did not respond to prednisone, azathioprine, or mycophenolate mofetil. One month later the patient was hospitalized for sudden onset of anemia and thrombocytopenia, suggestive of autoimmune hemolytic anemia and idiopathic thrombocytopenic purpura consistent with Evans syndrome. Rituximab was initiated and mycophenolate mofetil discontinued. After one infusion of rituximab, liver injury tests significantly improved. Within four weeks of rituximab infusion (4 doses) the patient's Evans syndrome completely resolved with normal hemoglobin and platelet levels; aminotransferases also significantly improved to less than twice the upper limit of normal.

KW - Anemia

KW - Autoimmune

KW - Evans syndrome

KW - Hemolytic

KW - Hepatitis

KW - Rituximab

UR - http://www.scopus.com/inward/record.url?scp=84856895586&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84856895586&partnerID=8YFLogxK

U2 - 10.4067/S0034-98872011001100015

DO - 10.4067/S0034-98872011001100015

M3 - Article

VL - 139

SP - 1484

EP - 1487

JO - Revista Medica de Chile

JF - Revista Medica de Chile

SN - 0034-9887

IS - 11

ER -